Jump to content
Guest Claude

PSA doubled after 1st treatment with luthetium177

Recommended Posts

Guest Claude

Good afternoon,

 

My husband had his first treatment with Luthetium177, 5 weeks ago. The blood test after 4 weeks shows the PSA has doubled.

The doctor who does the treatment said not to worry about that. I would like to have the opinion from men  who did the treatment.

Those for whom the treatment was positive  and those it was not. 

Thank you very much for your comments

claude

Share this post


Link to post
Share on other sites
TONAR

Hi, I've had 2 Lutetium treatments - six weeks apart.  My PSA scores at two-weekly intervals since the commencement of the treatment have been as follows:

60 - 37 - 31 - 24 - 21 - 18.

 

I have has virtually no side-effects from Lutetium.

Best wishes,

Tony

Share this post


Link to post
Share on other sites
Guest Claude

Thanks a lot for your reply, we are wondering if there is a point doing the second shot. He has not had any side effects too but for  a dry mouth for a couple of weeks. May I ask you where you'd did the treatment?

best of luck to you too

Share this post


Link to post
Share on other sites
TONAR

I'm in a clinical trial at St Vincent's in Sydney.  I'm not sure how other patients are going, but for me, it was a lifeline.

Ask your treating physician whether an initial rise in PSA is possible if the treatment is being effective. Perhaps it is?

 

Best wishes,

 

Tony

Share this post


Link to post
Share on other sites
Barree

Hi Claude,

My Lutetium treatment commenced approx 2 years ago. After my first treatment  my PSA went from 68 to 86 and remained around this figure for approx 6 weeks and then ever so slowly started to decline.

If you don't mind, will you please indicate what your PSA levels were pre treatment and the rate at which they were increasing before you started on Lu177 and what they are now.

I feel  its important to know what the trend was prior to commencing treatment before making any decision about ongoing treatment.

You might also consider talking to you oncologist about increasing the time interval between treatments then have a Ga68 PET scan and  an F18 FDG scan  then have them check on the results of the scan before deciding anything further.  Many don't respond all that quickly to the first Lutetium infusion.

Like Tony, my treatment has also been a lifeline.. but dry mouth has been a problem - which I am still dealing with and this is not all that uncommon.

 

Might be an idea to call in to the phone conference tomorrow.

 

Best Wishes

Barree

Share this post


Link to post
Share on other sites
Guest Claude

PSA 6/10/2017 was 17.7 

         27/10/2017       17.2

        20/11/                 17.5

         11/12/2017       21.2

        23/12/2017        22.6

        15/01/2017        24.7 

       12/2/2017           49

 

He was on cabasitaxel at the time and that was stopped when  the PSA starts rising again As you can see chemo did not much for him. Hi cancer has never made a lot of PSA but doubling time has always been short.

The lutetium is for now his lifeline too, but considering the result after the 1st infusion ant his history we have doubts.

The doctor who did the treatment does not seem to be concern and he was rather rude, when my husband told him he was upset about the result he told him i did not ring you to talk about your PSA but to know if you have had some side effect

He is having another PSA on Monday before going to see the oncologist, but we thought it would be good to have some feedback from other patients, No need to say we have lots of questions to ask, specially regarding the results of the PSMA and FDG pet scans he had prior to the treatment. More scan are planed later this year.

Thanks for your reply anyway]

All the best to you

 

Share this post


Link to post
Share on other sites
Bruce

Hello, I have just started this treatment. My first injection was almost two weeks ago, so nothing much to report as yet. I have experienced dry mouth but this has become less frequent in the past few days.I will update as results are known.  

Share this post


Link to post
Share on other sites
Guest Claude

Thank you, dry mouth for my husband too, a bit of biotin helped him , next to that nothing not even fatigue

 

good luck

Share this post


Link to post
Share on other sites
ardee

Don't just rely on PSA!!

My understanding is that in some men the lutetium can cause a flare. As @Barree suggests, get a scan before stopping treatment. PSA may not be the best marker with advanced PCa. Comparing scans to see if the mets are contracting is a much better idea. Since you may well be part of a trial, they should be doing this anyway.

Are you measuring alkaline phosphatase? That can be an indicator, although it reflects bone activity, and that too can increase before falling when the cancer is dying off. 

Share this post


Link to post
Share on other sites
Guest Claude

The trouble is we have been told that before

,My husband  paid for his infusion ( he can not be part of the trial because he had cabazitaxel).He has to travel interstate for the treatment.

yes a scan is on the agenda but not after the second shot.

we see his oncologist on wednesday and see what he says. ( not the same doctor as the one doing the treatment).

we will have a look at his blood test for the phosphatase. 

heve a nice day

 

Share this post


Link to post
Share on other sites
metungboy

I too travel interstate for my treatment. I have only had one dose and there was a small rise in PSA after the dose from 6.8 to 8.2. I did get widespread pain in the 10 days after the first dose. I was offered prednisolone to take if the pain developed but I elected not to do this and just took simple analgesic with ibuprofen and paracetamol with good effect. I was quite pleased interestingly to have an increase in pain in areas that I had previously not had pain because it suggested to me that there may have been some tumour cell death. I am having another dose in two weeks and this dose will be considerably higher. I did have a mildly dry mouth which has largely resolved but I probably will have a significantly dry mouth with the next bit of treatment. I am also starting abiraterone as the nuclear medicine Dr that is running this program has recently been at a conference where it was suggested that abiraterone enhanced the effect of lutetium PSMA. I was concerned that abiraterone might have decreased the expression of the receptor on the cell wall but apparently it actually increases that expression hence the idea that it increases the efficacy of the treatment. I will keep in touch and let you know what happens.

Share this post


Link to post
Share on other sites
Guest Claude

Unfortunately the PSA has gone up again and quite a lot  and the psma petscan is not better showing an increase activity and some new spots. His Mets are on bones and no soft tissu, so no more lutetium for him now. Not much options left, he is still ok, but has lost some weight despite eating well. Seeing the oncologist after tomorrow

Share this post


Link to post
Share on other sites
metungboy

If the scan is not showing less PSMA positive disease it suggests the treatment is not working or that you need more Lutetium PSMA treatment.

Ask your docs as this is dependent on the whole picture of your illness and response.

It is difficult to sort this out and that is why you need experienced sensible no crap doctors.

 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...